PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

Measures and slaloms

Volume 239 / 2017

Piotr Borodulin-Nadzieja, Tanmay Inamdar Fundamenta Mathematicae 239 (2017), 149-176 MSC: 03E35, 03E17, 03E75, 28A60. DOI: 10.4064/fm318-10-2016 Published online: 3 April 2017

Abstract

We examine measure-theoretic properties of spaces constructed using the technique of Todorčević (2000). We show that the existence of strictly positive measures on such spaces depends on combinatorial properties of certain families of slaloms. As a corollary, if $\mathrm {add}(\mathcal {N}) = \mathrm {non}(\mathcal {M})$, then there is a non-separable space which supports a measure and which cannot be mapped continuously onto $[0,1]^{\omega _1}$. Also, without any additional axioms we prove that there is a non-separable growth of $\omega $ supporting a measure and that there is a compactification $L$ of $\omega $ such that its remainder $L\setminus \omega $ is non-separable and the natural copy of $c_0$ is complemented in $C(L)$. Finally, we discuss examples of spaces not supporting measures but satisfying quite strong chain conditions. Our main tool is a characterization due to Kamburelis (1989) of Boolean algebras supporting measures in terms of their chain conditions in generic extensions by a measure algebra.

Authors

  • Piotr Borodulin-NadziejaInstytut Matematyczny
    Uniwersytet Wrocławski
    50-384 Wrocław, Poland
    e-mail
  • Tanmay InamdarSchool of Mathematics
    University of East Anglia
    Norwich, NR4 7TJ, UK
    e-mail

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image